h1

News: Warnings about side effects of NSAIDs

2009 October 15

The Guardian’s website carries an article looking at the risks of “high doses of some NSAIDs for a long time”. “NSAIDs” are “non-steroidal anti-inflamatory drugs” – that treat pain and inflammation. The best known NSAID is probably ibuprofen.

The article says that people taking NSAIDs in this way (which may include fellow migraine sufferers) have a slightly increased risk of heart attack, stroke and even, in very long-term use, arthritis. Older NSAIDs, such as ibuprofen, are also associated with stomach problems with long-term use (I myself have bouts of gastritis).

I should stress that the article says that lower dose, short term use does not carry any increased risk of heart attack, stroke or arthritis.

You can read the full Guardian article here:

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: